Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

The depo shot and depression???

I was wondering if any one has gotten the shot and stopped and had depression??? I was on it for six months and got off and its like I dont want to do anything...I hate myself and think I'm fat (cuz it did make me gain weight 14lbs). So has this happened to anyone??? Thanks!!!

Answer Question
 
Anonymous

Asked by Anonymous at 6:49 PM on Mar. 30, 2009 in Pregnancy

Answers (2)
  • It's normal with any birth control because it completely screws up your hormones!

    It's like you have this level flow of hormones for months and months and then NOTHIN so your body is like "OMG OMG where are my hormones???" and it freaks!!

    It's similar to the way women who FF are more likely to develop PPD because when the pregnancy hormones stop your body expects Prolactin to take over and when it doesn't it freaks because it's a HUGE hormone drop.

    If your depression becomes worse talk to your doctor. You may need some cousling or meds to even things out until your body can do it on it's own. GL!!
    Anonymous

    Answer by Anonymous at 6:58 PM on Mar. 30, 2009

  • I used to be on depo a few years back and now I'm 7months but anyway, It made me gain weight. The depression part no I didn't get depress after coming off. That might be coming from yourself imagine of how you looking at yourself which making you depress. So the best thing for you to do is understand that its just weight and that you have the ability to lose a little who knows your man may like a little more. Girl slim chicks are out curves are in.
    missmack084

    Answer by missmack084 at 4:02 AM on Mar. 31, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN